MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542440M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) -year-old caucasian female patient underwent a breast reconstruction revision procedure with a saline mentor siltex round spectrum 275cc breast implant and experienced deflation on the left breast implant.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
On (b)(6) 2018, it was reported to mentor that the patient will undergo explantation on (b)(6) 2018.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 05/16/18, it was reported to mentor that the patient will undergo explantation on (b)(6) 2018.On 05/23/18, it was reported to mentor that there was no new development of cancer.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 06/22/18, it was reported to mentor that the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.In addition, the explantation date was (b)(6) 2018.The replacement device was saline mentor siltex round spectrum 275cc, catalog number 3542440m, lot number 7384676, serial number (b)(4).Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 06/27/18, it was reported to mentor that the date problem observed was reported incorrectly in the previous report.The actual date of problem observed was (b)(6) 2018.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 09/03/18, it was reported to mentor that the device evaluation and investigation have been completed.Upon receipt by mentor, the device returned with clear fluid.Brown material was observed within the device.No foreign material was observed on the shell surface.Product evaluation team discovered a rent measuring approximately 0.4 cm within an area of siltex cracking on the posterior aspect.Also was noticed lines of shell wear on the anterior aspect, suggesting in-vivo folding or creasing of the device.No other anomalies were discovered.Potential cause: the complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage or the etiology of the brown material found on the device.There is no evidence that the issue is related with manufacturing.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Mentor believes that siltex cracking is ultimately a result of high stresses caused by acute folds (i.E., severe ¿v¿ or tight folds) in the rtv shell of siltex breast implants.The severity level for this complaint code was determined to be a s3, which is defined as: necessitates intrusive medical or surgical intervention.Because pe was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7451591
Report Number1645337-2018-02285
Device Sequence Number16171469
Product Code FWM
UDI-Device Identifier00081317002086
UDI-Public00081317002086
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2013
Device Catalogue Number3542440M
Device Lot Number5908004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2018
Initial Date Received by Manufacturer 03/27/2018
Supplement Date Received by Manufacturer03/27/2018
03/27/2018
03/27/2018
03/27/2018
03/27/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date05/23/2018
05/23/2018
06/29/2018
07/12/2018
09/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR